Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 28, NWS Jackson, MS

May 9, 2025Carroll County, Holmes County, Leflore County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 9, 2025, 7:21 PM CDT for Carroll County, Holmes County, Leflore County, Mississippi. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2025, 7:21 PM CDT (00:21 UTC)
Expired
May 9, 2025, 9:11 PM CDT
In force
110 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MS, Holmes County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 120 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

991 
WGUS54 KJAN 100021
FFWJAN
MSC015-051-083-100315-
/O.NEW.KJAN.FF.W.0028.250510T0021Z-250510T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
721 PM CDT Fri May 9 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Northwestern Holmes County in central Mississippi...
  Southwestern Carroll County in north central Mississippi...
  Southern Leflore County in north central Mississippi...

* Until 1015 PM CDT.

* At 721 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3.5 and 5 inches of 
  rain have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Sidon, Cruger, Seven Pines, Black Hawk and Coila.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3331 9033 3331 9034 3336 9039 3342 9023
      3346 9013 3346 8989 3333 8989 3325 9013
      3325 9030 3330 9033

FLASH FLOOD...RADAR INDICATED

$$

CR
2 follow-up statements
973 
WGUS74 KJAN 100132
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
832 PM CDT Fri May 9 2025

MSC015-051-083-100315-
/O.CON.KJAN.FF.W.0028.000000T0000Z-250510T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll MS-Holmes MS-Leflore MS-
832 PM CDT Fri May 9 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT THIS 
EVENING FOR NORTHWESTERN HOLMES, SOUTHWESTERN CARROLL AND SOUTHERN 
LEFLORE COUNTIES...

At 832 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 3.5 and 5 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Sidon, Cruger, Seven Pines, Black Hawk and Coila.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3331 9033 3331 9034 3336 9039 3342 9023
      3346 9013 3346 8989 3333 8989 3325 9013
      3325 9030 3330 9033

FLASH FLOOD...RADAR INDICATED

$$

CR
981 
WGUS74 KJAN 100211
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
911 PM CDT Fri May 9 2025

MSC015-051-083-100221-
/O.CAN.KJAN.FF.W.0028.000000T0000Z-250510T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll MS-Holmes MS-Leflore MS-
911 PM CDT Fri May 9 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN HOLMES, 
SOUTHWESTERN CARROLL AND SOUTHERN LEFLORE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3331 9033 3331 9034 3336 9039 3342 9023
      3346 9013 3346 8989 3333 8989 3325 9013
      3325 9030 3330 9033

$$

CR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 9, 2:58 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, May 9, 2:58 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
258 PM CDT Fri May 9 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 253 PM CDT Fri May 9 2025

Through Tonight:

An upper-level low pressure system is in the process of cutting
off from the main steering flow overhead today. Light to moderate
rain south of Interstate 20 will gradually spread northward
overnight, and even this afternoon some scattered showers or
storms could develop on the northern periphery of the rain shield
for areas north of I-20. A developing surface low with this system
will pivot northward over southeast MS/southwest AL into the
morning hours tomorrow. Best rain chances will be focused in
southern/eastern zones late tonight as the low lifts into the
area. /NF/

Saturday through next Week

The long term period will be split between a wet and dry regime. The
period begins with persistent rain chances through the weekend into
early next week. Ample amounts of gulf moisture will serve to feed
the storm system producing rounds of heavy rainfall and
thunderstorms through this weekend with potential maximizing Sunday. A
marginal risk for severe weather will be possible Sunday afternoon
through early evening predominantly along the eastern half of CWA
with the main threats being isolated severe storms, damaging winds
and hail. It is worth noting flash flooding and river rises will be
possible during this time, our area has been indicated as an area of
concern through Sunday in the WPC excessive rainfall outlook. By
midweek the system will depart from the area leading way for ridging
across the area. This will signal the return to dry and warm weather
with temperatures being stark in contrast to this week. Temperatures
will warm into the lower 90s by Wed/Thu with the possibility for
some areas to reach heat criteria as previous days rainfall will aid
in high humidity values and in turn heat index values will near
product criteria.

&&

.AVIATION...
(18Z TAFS)
Issued at 107 PM CDT Fri May 9 2025

Rain south of Interstate 20 to start the TAF period, with
rain chances and low stratus expanding north through the period.
MVFR to IFR conditions are expected to prevail by around 06Z
Saturday at all sites. Rain and BR will lead to periods of reduced
visibility. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       62  69  59  76 /  80  70  50  50
Meridian      61  70  59  78 /  80  70  50  70
Vicksburg     62  68  58  73 /  70  60  50  50
Hattiesburg   63  76  58  81 /  90  60  20  50
Natchez       61  69  57  71 /  80  60  30  40
Greenville    62  68  59  73 /  30  50  60  60
Greenwood     61  68  60  76 /  40  70  70  70

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

NF/KP/NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:34 AM CDTRiver Flood WarningJANNoxubee13 hr

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.